MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA SERRATED FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G56125
Medical Device Problem Codes Off-Label Use (1494); Failure to Cut (2587)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 11/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is on-going.A follow-up emdr will be provided within 30 days of submission of this report.
 
Event or Problem Description
During an endoscopic biopsy procedure, the physician used a cook captura serrated forceps w/o spike.It was reported that the physician detected there was slight bleeding after the polyp of colon removal by the forceps.The physician used a titanium clip to stop the bleeding.The information provided indicated that the physician was using the forceps to remove a polyp.The intended use states, "this device is used to obtain endoscopic mucosal tissue biopsies and/or for foreign body retrieval.Notes: do not use this device for any purpose other than stated intended use." our attempts to collect additional information regarding patient outcome were unsuccessful.While the complainant did state that a titanium clip was used to stop the bleeding, it was not reported that any additional procedures were needed due to this event, the information able to be collected does not reasonably suggest the patient was adversely impacted.
 
Event or Problem Description
During an endoscopic biopsy procedure in the colon, the physician used a cook captura serrated forceps w/o spike.It was reported that the physician detected there was slight bleeding after the polyp of colon removal by the forceps.The physician used a titanium clip to stop the bleeding.The information provided indicated that the physician was using the forceps to remove a polyp.The intended use states, "this device is used to obtain endoscopic mucosal tissue biopsies and/or for foreign body retrieval.Notes: do not use this device for any purpose other than stated intended use." a section of the device did not remain inside the patient¿s body.While the complainant did state that a titanium clip was used to stop the bleeding, the information able to be collected does not reasonably suggest the patient was adversely impacted.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The size of tissue sample or biopsy to be excised can be controlled by how the user handles the forceps.If excessive pressure was applied during advancement into the tissue or during handle manipulation, this could have contributed to the reported observation.The instructions for use direct the user to, ¿advance forceps to biopsy or retrieval site, then open cups and advance into tissue to be biopsied or objected to be retrieved.Using slight pressure on handle, close forceps around tissue or object.Maintain gentle handle pressure to keep cups closed and gently withdraw forceps from site.¿ the instructions for use warns, "these single-use biopsy forceps should only be used to biopsy tissue where possible bleeding or hemorrhage will not present a danger for patients.Adequate plans for management of potential bleeding or hemorrhage and appropriate airway management should be in place." the instructions for use lists potential complications as, "those associated with gastrointestinal endoscopy include but are not limited to: perforation, bleeding or hemorrhage, aspiration, fever, infection, allergic reaction to medication, hypotension, respiratory depression or arrest, cardiac arrhythmia or arrest." prior to distribution, all captura pro¿ biopsy forceps without spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA SERRATED FORCEPS W/O SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key13118126
Report Number1037905-2021-00729
Device Sequence Number4561929
Product Code PTS
UDI-Device Identifier00827002561250
UDI-Public(01)00827002561250(17)220523(10)W4219027
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/23/2022
Device Model NumberG56125
Device Catalogue NumberDBF-2.4SN-230-S
Device Lot NumberW4219027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE-OLYMPUS CF-H290I; ENDOSCOPE-UNKNOWN MAKE OR MODEL
Patient Age46 YR
Patient SexFemale